MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490314
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.It should be noted that the end user has three (3) possible batch numbers in stock: however, it is unsure which batch number was used.The possible batch numbers are: batch number: 0061616195, production date: (b)(6) 2018, expiry date: 03/31/2021; batch number: 0061609598, production date: (b)(6) 2018, expiry date: 02/28/2021; batch number: 0061592311, production date: (b)(6) 2017, expiry date: 10/31/2020.
 
Event or Problem Description
As reported by the user facility: it was stated that the patient noticed the foreign body in the tubing, and that it "looked like an ant".Infusion was immediately stopped and the tubing removed.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample with no packaging was returned for evaluation.The sample was visually examined under magnification and no particulate or foreign matter was able to be observed.However, photos returned by the facility did confirm a dark foreign particulate in the fluid path of the tubing.Although the reported defect was confirmed via the photos, the exact root cause could not be determined at this time.Review of the discrepancy management system (dsms) database performed for the possible lot numbers revealed no abnormalities or non - conformances noted during in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7751470
Report Number9614279-2018-00118
Device Sequence Number1835924
Product Code FPA
UDI-Device Identifier04046964527180
UDI-Public04046964527180
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1